Heartworm Medication Complications
The complications of heartworm medications can include very mild and general side effects, such as dermatitis or skin irritation from topical medications, or vomiting, diarrhea, lethargy and loss of appetite from oral medications. Keep an eye on a dog who is given heartworm medication with helpful information from an experienced veterinarian in this free video on pet health.
Promoted By Zergnet
Let's talk about heartworm medication complications. These types of medications are drugs and so every drug has at least some sort of side effect out there though they might be general or mild, but you always want to talk to your veterinary clinic and look at the drug inserts of these packages to see what their side effects could be so you know what to look for. These products are generally given monthly by mouth and there some that are topical as well and so they can have a different set of side effects as in dermatitis, skin irritation, that sort of thing. But these monthly types of oral medications kill very small microflaria which are the larval types of heartworms. And so when that happens, you can occasionally see a side effect from that, especially if a dog is heartworm positive. And so if you're giving on of these products and you see anything like vomiting, diarrhea, lethargy, not eating, laying around a lot, anything like that at all, you would want to talk to your veterinary clinic because they can talk to you and figure out if this is caused by one of these medications. So you always want to be vigilant, you want to make sure your dog is heartworm positive, never give these unless your veterinarian prescribes them or says it's appropriate to do so. And if you see any type of reaction, again talk to your veterinary clinic and they can try to figure out if that's what the cause is.